Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/65818
Title: Mathematically calculating the transit time of cargo through a liner shipping network with various trans-shipment policies
Authors: Du, Y
Meng, Q
Wang, S 
Keywords: Connection time
Liner shipping
Service level
Trans-shipment
Transit time
Issue Date: 2017
Publisher: Routledge, Taylor & Francis Group
Source: Maritime policy and management, 2017, v. 44, no. 2, p. 248-270 How to cite?
Journal: Maritime policy and management 
Abstract: This paper derives the mathematical expressions for the transit time of cargo through a liner shipping network. Main efforts are devoted to deriving the calculation expressions of the connection time of cargo during trans-shipment. For the forward and many-to-one trans-shipment policies, we conduct a minor correction towards the expressions in existing studies to improve the completeness. Meanwhile, we propose an alternative but more straightforward calculation method for connection time which bypasses the complicated inductive argument in existing studies. Then we introduce two new trans-shipment policies: backward trans-shipment and one-to-many trans-shipment, and mathematically calculate the corresponding connection times. Numerical experiments also deliver some managerial insights into the effectiveness of backward trans-shipment in transit time control.
URI: http://hdl.handle.net/10397/65818
ISSN: 0308-8839
EISSN: 1464-5254
DOI: 10.1080/03088839.2016.1274831
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page view(s)

11
Last Week
0
Last month
Checked on Aug 20, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.